MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX30034UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the procedure an attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a moderately tortuous and mildly calcified lesion located in the proximal right coronary artery (rca).The device was inspected with no issues noted.The lesion was pre dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It was reported that stent deformation and stent dislodgement occurred in vivo during positioning/advancement.It was stated that abnormalities in relation to the anatomy were observed where there was a posterior orientation of the right coronary artery making guide engagement challenging.It was stated that as the stent was being positioned in proximal rca, all the way to the ostium, a partial inflation of the device (1-2atm) was performed as the operator wanted to reposition the device.During the attempt to reposition the device, resistance was experienced when moving forward and back and the guide backed out into the aorta.The stent catheter and wire was removed from the rca.The stent was noted to be stretched out and unravelled becoming very deformed and protruding into the aorta.The patient was transferred to another facility where the dislodged stent was successfully removed from the patient using a snare and a new stent was implanted to cover the lesion.No further patient injury was reported.
 
Additional Manufacturer Narrative
Product analysis:one video was provided showing procedural images.The images show a guide catheter and guidewire positioned in the proximal rca.A stent can be seen.The stent was stretched, unraveled and dislodged.Difficulty positioning the device could not be confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10042134
Report Number9612164-2020-01828
Device Sequence Number3044738
Product Code NIQ
UDI-Device Identifier00643169557031
UDI-Public00643169557031
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2021
Device Model NumberRONYX30034UX
Device Catalogue NumberRONYX30034UX
Device Lot Number0010030205
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer07/08/2020
Initial Report FDA Received Date05/11/2020
Supplement Report FDA Received Date07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR